MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. PANCREATIC STENT; PANCREATIC DRAINAGE TUBE

AOMORI OLYMPUS CO., LTD. PANCREATIC STENT; PANCREATIC DRAINAGE TUBE
Model Number PBD-234-0812
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported upon removing a pancreatic stent that was in place for about a year, approximately 7 centimeters fell into the patients pancreatic duct.The subject device was retrieved from the patient.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide correction to the initial with information inadvertently left out (d4-lot number) and to provide an update to fields (b5 and h3).The subject device was manufactured on may 2022 based on the provided 3 digit lot information "25k".The device was evaluated by olympus, and the stent was broken near the side flap at the proximal portion and the breakage area was stretched.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the reported event might occur by the following mechanism: 1) the stent was pulled hard when removing it.2) the pulling load was applied to the stent, which caused ductile fracture of the stent.3) the broken stent was fallen off into the bile duct.However, it was unclear why the stent was pulled hard.Therefore, the root cause could not be identified.The event can be detected/prevented by following the instructions for use which state: "before withdrawing the stent make sure under x-ray that the inserted part of the stent is free from kinks and does not stick in the stricture.Withdrawing the stent forcibly, may cause parts of the stent to break off and remain in the patient.In case parts of the stent do remain, implement the appropriate treatment under the clinical judgement." "when retrieving the stent from the pancreatic duct, grasp a part of the stent avoiding the vicinity of the side hole or side flap as much as possible, and slowly withdraw it.When withdrawing the stent endoscopically with an endotherapy instrument, do it slowly along the pancreatic duct, while checking the x-ray images.If a part of the stent around the side hole or side flap is strongly grasped by a snare or grasping forceps, or the stent is withdrawn with excessive force, the stent may break and leave debris in the pancreatic duct." "if a surgical procedure is performed on the pancreatic duct of a patient with a stent placed in the duct, withdrawal of the stent may become difficult due to the effect, for example, of postoperative adhesion, ligation, etc.When the withdrawal of a stent is difficult, it must be removed according to the physician¿s clinical discretion." "do not forcibly withdraw the stent when removing it.It could damage the patient and the instrument." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the reported event led to a 60-minute delay in the same case and about 60 minute in the next case (spyds) for retrieval of the subject device.The device was retrieved with spyds and spybite.

Brand Name
PANCREATIC STENT
Common Device Name
PANCREATIC DRAINAGE TUBE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18984154
Report Number9614641-2024-00768
Device Sequence Number2833209
Product Code FGE
UDI-Device Identifier04953170152221
UDI-Public04953170152221
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021672
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBD-234-0812
Device Lot Number25K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown